Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long term disease/meds side effects
Aug 8, 2014

19 years...I am now considered relatively healthy based on my blood work and I am not depressed. However, daily, I suffer severe fatigue, muscle weakness, neuropathy, bones aching, headaches, slight nausea from time to time and have bone density loss. I cannot find any data with regard to this subject. Am I the only one in the world that feels this way, is it just never talked about or have I just missed every single article ever published? An LTD insurer has cancelled me because my tests are relatively good, inferring that the side effects I feel are not valid or common and that I must be lying. I need clinical results; do they exist? Thank you,

Response from Dr. Henry

There is data that long term survivors on ART suffer from more symptoms and experience more depression that an HIV-negative population. That is often hard to measure (quality of life surveys focus on a constellation of symptoms). Many studies are increasingly showing that life expectancy for HIV+ persons doing well on treatment is continuing to increase and is approaching that of HIV negative persons (again quality of life ay not be as good even if living a long time as you well describe).Many of the problems you describe also occur in aging persons but generally at lower rates. If is difficult with so many organ systems involves to approach a unified approach to managment of the symptoms that can make a person feel poorly many days. I agree more research is needed but $$ going into such research is sadly decreasing these days. KH



Previous
Atripla to Alluvia+Truvada and back to Atripla
Next
Late taking medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement